Do your anxiety symptoms get worse with certain things?

I have been a sufferer of anxiety for a few years now although the past year has been the worst. I have been experiencing really bad aches and pains mainly on the left side of my chest and upper back. After worrying over it for a few weeks me and my therapist put it down to anxiety. I have had these aches for about 3 months now. I decided to try a hand held massager to maybe loosen and relax my muscles and see if it helped. I used it once on wednesday night and since then I have felt sooo dizzy and ill. I am sure its my anxiety playing me up again. Why would it flare up like that?? Does anyone else have weird triggers??

5 Replies

oldestnewest
  • Hi love i dont think no one understands why anxiety flares up there are alot of written explanations to why it could happen eg bad experiences that have occurred in our lives illnesses drinking too much caffeine stress loss of someone dearly etc the thing is not just how it occurs but the main aim is to try and treat the symptoms i do suffer with alot of the symptoms dizziness light headedness sweats shakes and do think the main aim is to try and get better have you seen your gp and are you taking any meds everyone one on here is here to try and help so dont feel affraid to ask we do get a lot of weird symptoms with anxiety i have learnt this with the help of these wonderful people on here take care and keep in touch xx

  • I have a big phobia of anything medical..gp, hospitals etc. I had some tests a few years back when i had bad vertigo and since then I have suffered with this anxiety and fear of being dizzy/fainting. I could still go about my day to day life until I lost my nan in 2011 and since then I have suffered really bad on and off. I saw my doctor a few months back and he put me on citalopram..I took one tablet and couldn't stand the side effects so didn't take anymore. I have been having therapy for about a year and it worked for the first few months and then I went backwards again.

    I had a good couple of weeks but have been terrible this week and especially the past two days!

    Thanks for your reply xx

  • I am exactly the same i didnt even like taking paracetamol but i got to point of struggling and not coping i also had the feeling of off balance and my gp said it could be tablets or vertigo but christmas is alway a bad time and 9 years ago i lost my dad to a heart attack and i know 9 years was a while ago but i think i didnt accept him not being here anymore and concentrated on my poor mum who was also devasted and my children he died the 6th january day before my birthday and this christmas had a bad virus and went to hospital it started a viscous cycle of panic attacks bad dreams of my dad sweats shakes dizziness nausea lack of sleep i dreaded the dark and going to bed for fear of these so can totally sympathise with you i took myself to gp and he put me on citalopram i felt shocking still for weeks and all these lovely people on here said to stick with them i did and 5 weeks later just starting to feel better dont get me wrong still have days i struggle but more good than bad now see our gp and get some advise let me know how you go xx

  • Hiya, if I'm particularly anxious or stressed I get restless leg syndrome... Always happens when ur ready to sleep and no matter what position u have ur legs u just want to keep moving them... V weird. It's just a symptom though and I see it as an indication that I need to try and relax more. It's my bodies way of saying I need to chill out!

    Agree with above post though about citalopram. The side effects at first aren't pleasant, but they do ease off gradually and you do get used to them. They are different for everyone though x

  • I am testing a few things at the moment. I am trying to cut out all Monosodium Glutamate (MSG) in my food (which is a damn near impossible task). I have noticed things like diet drinks seem to amke me worse. Don't often have them.

    So I am avoiding:

    MSG

    Caffeine

    Diet drinks

    Diet foods

    Artificial Sweetners

    Hard task, but want to see how this goes. I will also be taking Zinc and Magnesium and Taurine. The worst part of it all is I used to take Whey for the gym and this seems to be triggering anxiety.

    Bloody minefield.

You may also like...